Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A projective description of weighted inductive limits

Authors: Klaus-D. Bierstedt, Reinhold Meise and William H. Summers
Journal: Trans. Amer. Math. Soc. 272 (1982), 107-160
MSC: Primary 46E10; Secondary 30H05, 46A12
MathSciNet review: 656483
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Considering countable locally convex inductive limits of weighted spaces of continuous functions, if $ \mathcal{V} = {\{ {V_n}\} _n}$ is a decreasing sequence of systems of weights on a locally compact Hausdorff space $ X$, we prove that the topology of $ {\mathcal{V}_0}C(X) = {\text{in}}{{\text{d}}_{n \to }}C{({V_n})_0}(X)$ can always be described by an associated system $ \overline V = {\overline V _\mathcal{V}}$ of weights on $ X$; the continuous seminorms on $ {\mathcal{V}_0}C(X)$ are characterized as weighted supremum norms. If $ \mathcal{V} = {\{ {\upsilon _n}\} _n}$ is a sequence of continuous weights on $ X$, a condition is derived in terms of $ \mathcal{V}$ which is both necessary and sufficient for the completeness (respectively, regularity) of the $ (LB)$-space $ {\mathcal{V}_0}C(X)$, and which is also equivalent to $ {\mathcal{V}_0}C(X)$ agreeing algebraically and topologically with the associated weighted space $ C{\overline V _0}(X)$; for sequence spaces, this condition is the same as requiring that the corresponding echelon space be quasi-normable.

A number of consequences follow. As our main application, in the case of weighted inductive limits of holomorphic functions, we obtain, using purely functional analytic methods, a considerable extension of a theorem due to B. A. Taylor [37] which is useful in connection with analytically uniform spaces and convolution equations.

The projective description of weighted inductive limits also serves to improve upon existing tensor and slice product representations. Most of our work is in the context of spaces of scalar or Banach space valued functions, but, additionally, some results for spaces of functions with range in certain $ (LB)$-spaces are mentioned.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E10, 30H05, 46A12

Retrieve articles in all journals with MSC: 46E10, 30H05, 46A12

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society